What Does a Dexedrine Overdose Look Like?

Dexedrine is used to treat the symptoms of attention deficit hyperactivity disorder. The medicine works to improve social skills and psychological state, to assist with focus and concentration, and to stop patients from fidgeting. It has also been used as treatment for those with difficulty sleeping. The drug is a stimulant and it works to help replenish the brain with neurotransmitters it omits naturally.

According to WebMD, about 5 percent of adults have ADHD and are on medication for it. Dexedrine is a very addictive medication. Taking this drug without a prescription can be dangerous, especially for those who take too much. Anyone who recognizes Dexedrine overdose symptoms should call for immediate medical help.

Warning Signs of Addiction

Some will become addicted to this medication by taking it as prescribed by a physician. Others may become addicted by taking the medication recreationally without medical recommendation. Taking the medication more often than directed, taking more than the recommended dosage at one time, and running out of the medication before a prescription is due are all signs of addiction. Buying the medication off the streets, seeing multiple different doctors to get multiple prescriptions for the drug, and becoming moody or agitated without it are also signs of addiction. For those who have a concern that someone you know has taken too much Dexedrine, it’s necessary to look for overdose symptoms.

Overdose Symptoms to Look For

Abusing Dexedrine can cause many health concerns, and it can even be fatal. Someone who has taken too much of the medication may be showing Dexedrine overdose symptoms if these warning signs are present:

  • High blood pressure
  • Fast heart rate
  • Fast breathing
  • Nausea
  • Vomiting
  • Seizures
  • Severe mood changes
  • Headaches

When any of these symptoms are recognized, taking the person to get emergency medical care is crucial. It may also be necessary to call for emergency medical care to the person’s location. Any signs of an overdose on Dexedrine can’t be ignored.

Getting Immediate Medical Help

“Dexedrine overdose treatment will vary with patients. It depends how much medication was taken and how severe the overdose is.”Dexedrine overdose treatment will vary with patients. It depends how much medication was taken and how severe the overdose is. Many may need to have their stomach pumped to get as much medication out of the body as possible, in addition to the use of other medications and treatments. Someone who is experiencing heart failure, seizures or shock may need other medical procedures to stay alive. Many who overdose on the medication do so because of addiction and will need to seek addiction and rehab treatment after their health has been restored.

Addiction Treatment Options

Inpatient treatment is one of the most successful forms of treatments available. The patient will have no access to Dexedrine and will be monitored the entire time by a professional medical staff who is trained to work with addicts in the withdrawal process. There are many different stages of withdrawal the patient may go through. Side effects include:

  • Fever
  • Shakes and tremors
  • Vomiting and nausea
  • Cravings
  • Moodiness and mood swings

After inpatient treatment is completed, many recovering addicts will also continue to attend outpatient treatment to prevent a relapse. With the support of family members and friends, treatment can be successful and lifesaving.

The Centers for Disease Control and Prevention released information stating that over 27,000 Americans died in 2007 from accidental drug overdose. Recognizing the signs of Dexedrine overdose and addiction in a friend or family member may save their life. Regardless if the overdose is accidental or intentional, the results could be fatal and the patient needs emergency medical attention. They likely also need addiction treatment as well.

Take notice of the amounts of medication someone is taking when on Dexedrine. This will help you determine if there is an addiction problem or any concern for a potential overdose in the future. If you have questions about Dexedrine and the potential for addiction, call 1-888-287-0471 Who Answers? .

ProjectKnow.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc. Learn more about what this means here
Call Today
1-888-287-0471 Who Answers?